Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 58, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 11, 2000, 1:21 PM CDT for Collin County, Dallas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2000, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 11, 2000, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Collin County, TX, Dallas County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 111824 FFWFWD TXC085-113-112115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 121 PM CDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... COLLIN COUNTY IN NORTH CENTRAL TEXAS DALLAS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 415 PM CDT * AT 121 PM CDT...AMATEUR RADIO WEATHER SPOTTERS REPORTED FLOODING IN GARLAND. A VEHICLE WAS STRANDED IN HIGH WATER NEAR THE INTERSECTION OF CURTIS...AND GLYNN...WITH THE OCCUPANTS BEING RESCUED BY EMERGENCY PERSONNEL. IN ADDITION...SOME NEARBY HOMES HAD BECOME FLOODED DUE TO A RAPDILY RISING CREEK. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO iESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3279 9699 3276 9672 3307 9642 3314 9675
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 12:15 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 11, 12:15 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1215 PM CDT SUN JUN 11 2000 AVIATION DISCUSSION... ANOTHER CHAOTIC DAY WITH WIDESPREAD IFR/MVFR CONDITIONS IN RAIN AND THUNDERSTORMS. ALTHOUGH CONDITIONS ARE IMPROVING ACROSS THE DFW AREA...MORE RAIN AND THUNDERSTORMS IS DEVELOPING TO THE SOUTH AND WILL SPREAD NORTHWARD INTO THE REGION LATER THIS AFTERNOON. THIS WILL BE A REPEAT OF THE LAST SEVERAL DAYS...WITH CONDITIONS IMPROVING BY 02Z...WITH LOW CLOUDS SPREADING INTO THE AREA AROUND 09- 10Z WITH PRECIPITATION REDEVELOPING. PUBLIC DISCUSSION... NOTHING HAS CHANGED SINCE YESTERDAY...JUST MORE LOCALLY HEAVY RAIN ACROSS NORTH TEXAS. NO CHANGE IN THIS PATTERN UNTIL MONDAY EVENING. THE MODELS ARE IN MORE AGREEMENT IN SHIFTING THE MOISTURE AXIS WESTWARD INTO WEST TEXAS. WILL CONTINUE WITH CURRENT FLASH FLOOD WATCH THIS AFTERNOON AND PROBABLY REDEFINE THE WATCH FOR TONIGHT IN AFTERNOON PACKAGE. .FTW...FLASH FLOOD WATCH CONTINUING THIS AFTERNOON FOR AREAS SOUTH AND EAST OF A LINE FROM BOWIE...TO STEPHENVILLE...TO COMANCHE. 59
In the hours before
Special weather statement, Jun 11, 12:33 PM CDT, 48 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-112045- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1233 PM CDT SUN JUN 11 2000 SEVERE THUNDERSTORMS ARE NOT EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT. HOWEVER...HAZARDOUS WEATHER IN THE FORM OF HEAVY RAIN AND FLASH FLOODING IS POSSIBLE OVER MUCH OF NORTH TEXAS. AS A RESULT...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL BUT THE WESTERN PART OF NORTH TEXAS. A MOIST...TROPICAL AIRMASS REMAINS OVER NORTH TEXAS...AND WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL RESULT IN SCATTERED FLASH FLOODING PROBLEMS...ESPECIALLY WHERE HEAVY RAINS FELL THIS PAST WEEKEND. SINCE THE AIRMASS...AND CURRENT CONDITIONS...WILL NOT CHANGE SIGNIFICANTLY THROUGH MONDAY....THE CURRENT FLASH FLOOD WATCH WILL LIKELY BE EXTENDED LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS FLASH FLOOD THREAT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:35 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Ellis | 3 hr |
| Jun 11, 11:10 AM CDT | Flash Flood Warning | FWD | Limestone, Navarro | 4 hr |
| Jun 11, 3:06 PM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 3 hr |
| Jun 11, 6:25 PM CDT | Flash Flood Warning | FWD | Hood, Somervell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.